|Should I Be......
Feb 10, 2001
Thanks again for this very informative forum! I have known my HIV status for just over a year....my stats have remained fairly consistent...VL15,000 average TC 700 average..being tested every three months for the past year...I am on no meds nor have I been...My question is in reference to my stool....for the last several months my stool has been very soft....not diarrhea...but not a firm stool that I used to have...I also find I go much more then I used to....3 to 5 times a day....I have had no health problems...I have actually gained about 15 pounds in the past year (a had a personal trainer...gained muscle weight...and was probably under weight to begin with)...What could be causing this....should I be concerned...I am under the care of a HIV specialist.. Your insight would be greatly appreciated....
Response from Dr. Dieterich
It may or may not be HIV-related. However as most of us age we lose our ability to digest lactose. HIV may accelerate this some because it does live in the lymphocytes in the gut. So you may be more lactose intolerant and I would avoid milk products. Alternatively, this could be irritable bowel, there could be more stress in your life now that you know you are infected. For that, fiber supplements would be the answer. Try both! Good luck! DTD
IRON supplement for MEN, safe??
what type of diet
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.